Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Treated bloody stools, pus, severe stomach problems with Cipro, recurred with cramps and blood. What's happening ?

My wht.blood count is 11.6 MCV 97.6 MCH 32.8 absolute nutros 8.9 Creatine .54 I was in the Dominican over the Holidays, came home to bloody stools , pus , severe stomach problems. was put on Cipro for Ecoli. everything appeared to be fine after a week or so, bowel movements returned to normal. Went to Washington, DC to get my Mother in Law who is dying of Conjestive Heart Failure situated at home, worked like a dog for 48 hours, drove 500 miles back to Ontario, Canada where we live, now, this morning have been to the bathroom at least 8x s, small amounts of blood, wicked cramps . Not sure what the heck is happening here, I just know, there is something not right. I see my family physician this afternoon. However, I must say that a week after I was on the Cipro, I did take a stool sample in and it came back negative ??????? any Ideas, Help is certainly appreciated. I have a high end Women s clothing store and seriously have to get back to my life !
Asked On : Mon, 28 Jan 2013
Answers:  2 Views:  54
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
General Surgeon 's  Response

Thank you for the query.

You may be suffering from intestinal infection due to bacterias. However there are other possibilities like inflammatory bowel disease, large intestines polyps or even colon cancer. That is why I suggest you to have some more diagnostics. Especially if you are over 50, have lost some weight recently, have had constipations or diarrheas before.
It is advisable for you to have abdominal ultrasound, liver tests, pancreas tests and colonoscopy.
If no findings, stool tests should be repeated to choose most effective antibiotic.

Hope this will help.
Answered: Tue, 29 Jan 2013
I find this answer helpful
Emergency Medicine Specialist Dr. R.A. Singh's  Response
Thanks for writing your query.

After reading your post, it seems that you are suffering from acute infection of the intestines and need proper management.

You should send a sample of your stool for culture/senstivity and start antibiotic according to the reports for complete recovery from the infection. Till the reports come you can start ciprofloxacin 500 mg twice a day along with metronidiazole 400 mg thrice a day and antacid like Omeprazole 20 mg once a day. Proiotic preparation shold also be added.
Antispasmodic like drotaverine can be added for pain in abdomen.

Also take light meals with less spice and oil. Drink pure water only.

I hope this is helpful to you.
Answered: Tue, 29 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor